Antibiotics Home > Other Drugs That Can React With Erythromycin

HIV/AIDS Medications
Erythromycin may interact with some HIV or AIDS medications. Be sure to check with your healthcare provider before combining erythromycin with a medication for HIV or AIDS.
 
Phosphodiesterase Type 5 Inhibitors (PDE5 Inhibitors)
Erythromycin may increase the level of certain PDE5 inhibitors in the blood, perhaps increasing the risk of side effects. Check with your healthcare provider before taking these medications together. A lower dose of your PDE5 inhibitor may be recommended, or you may be instructed to avoid taking this medicine while on erythromycin.
 
Pimozide
Combining pimozide with erythromycin can cause dangerous, possibly life-threatening effects. These medications should never be taken together.
 
QT-Prolonging Medications
Erythromycin can cause a dangerous change in heart rhythm known as QT prolongation. Combining erythromycin with other drugs that also have this tendency increases the risk. Check with your healthcare provider before taking any such medications together.
 
Statins
Erythromycin may increase the level of certain statin cholesterol medications in the blood, possibly increasing the risk of side effects. Check with your healthcare provider before taking erythromycin with any statin.
 
Theophylline
Erythromycin may increase the level of theophylline in your blood. Your healthcare provider may want to monitor your theophylline levels during treatment if you take these medications together.
 
Warfarin
There have been reports that combining erythromycin with warfarin may increase the risk of bleeding. If you take these medications together, your healthcare provider may need to monitor you more closely.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.